Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 6, 2009, 12:27 PM CDT for 4 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 12:27 PM CDT (17:27 UTC)
- Expired
- May 6, 2009, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 061727
FFWJAN
LAC035-065-083-123-061930-
/O.NEW.KJAN.FF.W.0043.090506T1727Z-090506T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
NORTHERN MADISON PARISH IN NORTHEAST LOUISIANA...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF RAYVILLE...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 230 PM CDT
* AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING OVER THE WARNED
AREA...ALTHOUGH THE HEAVIEST THUNDERSTORMS HAVE MOVED ON TO THE
SOUTH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS AND THE GROUND IS
OVER-SATURATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARDEN...
MONTICELLO...SONDHEIMER...ALSATIA...SHELBURN...MILLIKIN...
GASSOWAY...DARNELL...GOODWILL AND OAK GROVE
MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED
AREA FOR THE NEXT ONE TO TWO HOURS WITH AN ADDITIONAL ONE INCH
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3255 9178 3264 9164 3301 9140 3301 9116
3290 9118 3298 9109 3288 9108 3277 9116
3272 9106 3265 9115 3260 9111 3264 9100
3256 9107 3249 9100 3255 9110 3244 9108
3238 9143 3241 9163 3231 9177 3227 9200
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 6, 11:30 AM CDT, 57 minutes earlier.
Area forecast discussion, May 6, 11:30 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT WED MAY 6 2009
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE CENTRAL AND SOUTH THIS
AFTERNOON...
.UPDATE...FIRST WAVE ACROSS NORTH THIS MORNING HAS SHIFTED EAST AND
THE SECOND WAS CURRENTLY MOVING INTO THE CENTRAL PORTIONS OF THE
CWFA. THE NORTH GENERALLY ALONG THE HIGHWAY 82 WILL STILL SEE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON BUT THE IMMEDIATE SEVERE
THREAT HAS SHIFTED SOUTH. A FEW ELEVATED THUNDERSTORMS CAPABLE OF
LARGE HAIL REMAIN POSSIBLE THIS AFTERNOON. THE CURRENT MCS OVER THE
CENTRAL PORTIONS OF THE AREA WILL CONTINUE TO SAG EAST SOUTHEAST
THIS AFTERNOON AND MAINTAIN A SEVERE STORM THREAT SOUTH TO THE
HIGHWAY 84 CORRIDOR. WITH THE HEAVY RAIN THREAT FROM INDIVIDUAL AND
TRAINING STORMS HAVE EXPANDED THE FLASH FLOOD WATCH SOUTH TO JUST
NORTH OF HIGHWAY 84. TEMPERATURES FORECAST TOUGH TODAY. HAVE LOWERED
MAXES IN NORTH AND SOUTH. THE RAIN COOLED NORTH WILL BE HARD TO
RECOVER AND SOUTH WILL HAVE A HARD TIME REACHING FORECAST HIGHS
BEFORE CLOUDS AND RAIN MOVES IN. MORE UPDATES LIKELY BUT RECENT
CHANGES HAVE BEEN POSTED. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH THURSDAY
NIGHT...THE MAIN FOCUS OF THE FORECAST WILL BE ON TODAY WHERE THE
THREAT OF SEVERE WEATHER AND FLASH FLOODING EXISTS ACROSS A GOOD BIT
OF THE FORECAST AREA. THE WARM FRONT CONTINUES TO SLOWLY LIFT
NORTHWARD ACROSS MAINLY NORTHERN PORTIONS OF THE FORECAST ARA THIS
MORNING. THIS HAS ALLOWED MOISTURE TO SURGE NORTHWARD INTO THE
REGION AS SITES SOUTH OF THE FRONT ARE OBSERVING DEW POINTS AROUND
70. MEANWHILE...JUST NORTH OF THE FRONT...STRONG TO SEVERE
CONVECTION STRETCHES EAST TO WEST FROM NORTH ALABAMA... THROUGH
NORTH MISSISSIPPI...AND THROUGH SOUTH CENTRAL ARKANSAS.
THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON. THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THAT'S NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION. THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS. SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.
IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...IT'S
TRAINING ACROSS THE SAME LOCATIONS. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE. GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.
ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA. I DON'T THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE IT'S BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH. MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THAT'S
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THAT'S DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.
DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES. WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS. THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CAN'T BE RULED OUT.
FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.
FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT. SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY. GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS. THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAY'S
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY. AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES. THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS. AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/
LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND
WHAT THE LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN
THE PREV FEW RUNS. MODELS DON'T REALLY INDICATE MUCH OF A
DISTURBANCE MOVING ACROSS THE AREA...BUT I WOULDN'T BE SURPRISED TO
SEE SOME CONVECTIVE BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT
STORMS. THERE APPEARS TO BE A BETTER WAVE FOR SAT AND THAT WOULD
HELP WITH THE STORM CHANCES AND HELP PUSH A WEAK FRONT INTO THE CWA.
AS HAS BEEN THE CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT
AND MESO-SCALE FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS
EVOLVE. THE MODELS HAVE BEEN WANTING TO STAY WELL N OF THE AREA
DURING THIS TIME...BUT OBSERVED TRENDS OF LATE HAVE PROVEN THE
MODELS WRONG AND ACTIVITY HAS OCCURRED MUCH FURTHER SOUTH.
BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HEIGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.
AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND I'M NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/
&&
.AVIATION...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS BEEN MOVING
THROUGH THE FORECAST AREA THIS MORNING...AND MORE COMPLEXES ARE
EXPECTED TO PASS THROUGH THE AREA THROUGH THE DAY. AS A RESULT...THE
AREA IS SEEING MVFR FLIGHT CATEGORIES MAINLY DUE TO LOW CEILINGS
AROUND THE AREA. LOCATIONS THAT SEE THUNDERSTORMS PASS OVER THEM
WILL SEE PERIODS OF IFR TO POSSIBLY LIFR FLIGHT CATEGORIES DUE TO
LOWER CEILINGS AND HEAVY RAIN AS THE THUNDERSTORMS PASS BY. AS
MENTIONED BEFORE...THIS WILL CONTINUE TO BE THE CASE THROUGH MUCH OF
THE DAY AS A COUPLE OF STORM COMPLEXES MAKE THEIR WAY ACROSS THE
REGION TODAY. MOST OF THE ACTIVITY SHOULD BE EAST AND OUT OF THE
AREA BY 06Z TONIGHT. FOG AND LOW STRATUS DEVELOPMENT WILL BE
POSSIBLE ACROSS MUCH OF THE AREA BY EARLY THURSDAY MORNING...WHICH
COULD AGAIN RESULT IN MVFR TO IFR CONDITIONS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 69 87 68 / 85 52 15 16
MERIDIAN 82 68 86 66 / 84 62 16 15
VICKSBURG 84 69 89 69 / 87 44 15 16
HATTIESBURG 86 70 87 69 / 56 52 19 10
NATCHEZ 85 70 84 69 / 68 50 15 10
GREENVILLE 77 67 87 69 / 99 38 10 18
GREENWOOD 78 65 88 68 / 100 40 10 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>059.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
22/19/CME/14Hazardous weather outlook, May 6, 5:31 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 531 AM CDT WED MAY 6 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-071045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN- 531 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING AS A COMPLEX OF STORMS CONTINUES TO MOVE INTO THE AREA THIS MORNING. THIS COMPLEX OF STORMS WILL BEGIN IMPACTING SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH MISSISSIPPI THROUGH MID MORNING...AND CONTINUE TO SHIFT FURTHER SOUTH INTO PORTIONS OF CENTRAL MISSISSIPPI THROUGH THE LATE MORNING AND AFTERNOON HOURS TODAY. DAMAGING WINDS...LARGE HAIL ARE THE PRIMARY CONCERNS WITH THE STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES ACROSS THE AREA THROUGH THE DAY...ANOTHER 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES...WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON THURSDAY...BUT OTHERWISE IS NOT CURRENTLY EXPECTED FRIDAY THROUGH NEXT TUESDAY. LAZ023>026-MSZ043>046-048>066-072>074-071045- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 531 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...AND ALL OF SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE BY MID MORNING AND THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. A COMPLEX OF STORMS HAS DEVELOPED NORTHWEST OF THE AREA THIS MORNING...AND IS EXPECTED TO MOVE INTO CENTRAL PORTIONS OF THE AREA BY MID MORNING...AND CONTINUE INTO AND THROUGH SOUTHERN PORTIONS OF THE AREA THROUGH THE AFTERNOON HOURS TODAY. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS WITH STORMS. HOWEVER...A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS COULD EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE BETTER RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. FRIDAY THROUGH NEXT TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO TONIGHT...AS WELL AS AGAIN ON THURSDAY...BUT OTHERWISE IS NOT EXPECTED FRIDAY THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, May 6, 9:36 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM TSTM WND GST KOSCIUSKO 33.06N 89.59W
05/06/2009 E65.00 MPH ATTALA MS TRAINED SPOTTER
ESTIMATED 65 MPH WIND GUSTS IN THE KOSCIUSKO AREA WITH
WINDOWS BLOWN OUT OF A WAREHOUSE.
0734 AM TSTM WND DMG LOUISVILLE 33.12N 89.05W
05/06/2009 WINSTON MS EMERGENCY MNGR
TREES AND POWERLINES DOWN THROUGHOUT WINSTON
COUNTY...WITH A FEW TREES ON HOUSES. POWER OUTAGES HAVE
ALSO BEEN REPORTED.
0758 AM TSTM WND GST COLUMBUS 33.51N 88.40W
05/06/2009 E50.00 MPH LOWNDES MS EMERGENCY MNGR
ONE TREE FELL ON A TRANSFORMER.
0800 AM TSTM WND DMG 2 N MACON 33.14N 88.56W
05/06/2009 NOXUBEE MS TRAINED SPOTTER
TREES DOWN AND A HOG BARN LOST PART OF ITS ROOF.
0800 AM TSTM WND DMG 2 S MACON 33.09N 88.56W
05/06/2009 NOXUBEE MS TRAINED SPOTTER
TREES DOWN AND A CHICKEN HOUSE LOST PART OF ITS ROOF.
&&
HAMRICKLocal storm report, May 6, 10:02 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
05/06/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS RDS ARE UNDER WATER WITH A FEW RDS DAMAGED. RDS
808 AND 815 HAVE THE WORST DAMAGE DUE TO FLOODING.
&&
CMELocal storm report, May 6, 10:04 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG MCMILLAN CORNER 33.39N 91.31W
05/06/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ACROSS A LARGE PORTION OF THE
COUNTY. TWO TREES WERE DOWN ON HOMES AND A FEW POWER
POLES WERE BLOWN DOWN.
&&
CMELocal storm report, May 6, 10:08 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG 3 W KILMICHAEL 33.44N 89.62W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS HENDREX RD.
0639 AM TSTM WND DMG 4 W VAIDEN 33.33N 89.82W
05/06/2009 CARROLL MS PUBLIC
A FEW LARGE TREES WERE BLOWN DOWN.
0652 AM TSTM WND DMG 4 E POPLAR CREEK 33.35N 89.49W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
A FEW TREES DOWN ACROSS CROWDER RD.
0715 AM FLASH FLOOD KILMICHAEL 33.44N 89.57W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
SEVERAL RDS ARE FLOODED ACROSS THE COUNTY.
&&
CMELocal storm report, May 6, 10:17 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL LAMONT 33.54N 91.08W
05/06/2009 E1.00 INCH WASHINGTON MS POST OFFICE
AT LEAST QUARTER SIZED HAIL...POSSIBLTY LARGER...DAMAGED
SOME CROPS.
&&
CMELocal storm report, May 6, 11:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
05/05/2009 MARION MS LAW ENFORCEMENT
TREES DOWN ALONG PICKWICK ROAD AND OLD RIVER ROAD AROUND
COLUMBIA.
0510 PM HAIL 3 ENE IMPROVE 31.36N 89.65W
05/05/2009 E1.00 INCH LAMAR MS EMERGENCY MNGR
0525 PM TSTM WND DMG 6 NW RAWLS SPRINGS 31.44N 89.44W
05/05/2009 COVINGTON MS EMERGENCY MNGR
FORREST COUNTY EMA REPORTED TREE DOWN ACROSS ROADWAY JUST
INSIDE SOUTHERN COVINGTON COUNTY LINE.
0550 PM HAIL 2 S MOSELLE 31.47N 89.28W
05/05/2009 E0.88 INCH JONES MS EMERGENCY MNGR
0550 PM TSTM WND DMG PETAL 31.34N 89.25W
05/05/2009 FORREST MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF FORREST COUNTY AROUND
PETAL AND MACEDONIA.
0620 PM TSTM WND DMG WANILLA 31.64N 90.13W
05/05/2009 LAWRENCE MS LAW ENFORCEMENT
A COUPLE TREES WERE BLOWN DOWN AROUND WANILLA.
0654 PM HAIL 4 E SHIVERS 31.80N 89.92W
05/05/2009 E0.50 INCH SIMPSON MS TRAINED SPOTTER
DIME HAIL REPORTED.
0715 PM HAIL MAGEE 31.87N 89.73W
05/05/2009 E0.75 INCH SIMPSON MS PUBLIC
0715 PM HAIL MAGEE 31.87N 89.73W
05/05/2009 E0.50 INCH SIMPSON MS BROADCAST MEDIA
DIME HAIL REPORTED BY MAGEE PD RELAYED BY LOCAL MEDIA.
0750 PM HAIL TERRY 32.10N 90.30W
05/05/2009 E1.00 INCH HINDS MS EMERGENCY MNGR
0754 PM HAIL 2 N TERRY 32.13N 90.30W
05/05/2009 E0.88 INCH HINDS MS PUBLIC
NICKEL HAIL IN THE INDUSTRIAL PARK AREA JUST NORTH OF
TERRY.
0815 PM HAIL PEARL 32.27N 90.11W
05/05/2009 E1.75 INCH RANKIN MS BROADCAST MEDIA
GOLFBALL HAIL REPORTED BY WJTV ENGINEER IN PEARL
0815 PM HAIL PEARL 32.27N 90.11W
05/05/2009 E1.00 INCH RANKIN MS NWS EMPLOYEE
QUARTER SIZE HAIL COVERING THE FIELD AT TRUSTMARK PARK.
0818 PM HAIL PEARL 32.27N 90.11W
05/05/2009 E1.75 INCH RANKIN MS BROADCAST MEDIA
GOLFBALL HAIL REPORTED AT TRUSTMARK PARK
0821 PM HAIL FLOWOOD 32.32N 90.11W
05/05/2009 E1.75 INCH RANKIN MS BROADCAST MEDIA
GOLFBALL HAIL REPORTED AT JACKSON PREP.
0821 PM TSTM WND DMG FLOWOOD 32.32N 90.11W
05/05/2009 RANKIN MS NWS EMPLOYEE
TWO PINE TREES SNAPPED AND DAMAGED BASEBALL FIELD FENCE
AT JACKSON PREP.
0824 PM HAIL FLOWOOD 32.32N 90.11W
05/05/2009 E1.25 INCH RANKIN MS NWS EMPLOYEE
NWS EMPLOYEE ESTIMATES HAIL A LITTLE BIGGER THAN QUARTER
SIZE.
0826 PM HAIL BRANDON 32.28N 90.00W
05/05/2009 E1.00 INCH RANKIN MS BROADCAST MEDIA
QUARTER HAIL REPORTED AT BARNETT BEND
0826 PM HAIL FLOWOOD 32.32N 90.11W
05/05/2009 E0.75 INCH RANKIN MS NWS EMPLOYEE
DIME TO PENNY SIZE HAIL REPORTED AT THE NATIONAL WEATHER
SERVICE OFFICE
0830 PM HAIL BRANDON 32.28N 90.00W
05/05/2009 E1.00 INCH RANKIN MS BROADCAST MEDIA
QUARTER HAIL REPORTED AT THE INTERSECTION OF OLD FANNIN
ROAD AND SPILLWAY ROAD.
0840 PM HAIL FANNIN 32.42N 89.96W
05/05/2009 E1.00 INCH RANKIN MS NWS EMPLOYEE
PENNY TO QUARTER HAIL IN FANNIN AND LASTED FOR ABOUT 5
MINUTES.
0855 PM HAIL 2 N GOSHEN SPRINGS 32.50N 89.92W
05/05/2009 E0.88 INCH RANKIN MS PUBLIC
1105 PM HAIL 3 W BLACK HAWK 33.33N 90.06W
05/05/2009 E0.75 INCH CARROLL MS PUBLIC
PEA TO PENNY HAIL JUST OUTSIDE BLACK HAWK.
1125 PM HAIL 4 ESE TEOC 33.56N 89.99W
05/05/2009 E0.75 INCH CARROLL MS TRAINED SPOTTER
1130 PM LIGHTNING 4 ESE TEOC 33.56N 89.99W
05/05/2009 CARROLL MS TRAINED SPOTTER
HOUSE STRUCK...FIRE CAUSED DMG TO THE HOME.
1200 AM HAIL GRENADA 33.78N 89.81W
05/06/2009 E0.75 INCH GRENADA MS PUBLIC
PEA TO PENNY HAIL IN GRENADA.
1209 AM HAIL WINONA 33.49N 89.73W
05/06/2009 E0.88 INCH MONTGOMERY MS LAW ENFORCEMENT
PENNY TO NICKEL HAIL.
0115 AM HAIL CLARKSON 33.64N 89.15W
05/06/2009 E0.88 INCH WEBSTER MS PUBLIC
0130 AM HAIL MANTEE 33.73N 89.06W
05/06/2009 E0.75 INCH WEBSTER MS POST OFFICE
0530 AM TSTM WND DMG DERMOTT 33.53N 91.44W
05/06/2009 CHICOT AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY OF DERMOTT.
0545 AM TSTM WND DMG MCMILLAN CORNER 33.39N 91.31W
05/06/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ACROSS A LARGE PORTION OF THE
COUNTY. TWO TREES WERE DOWN ON HOMES AND A FEW POWER
POLES WERE BLOWN DOWN.
0545 AM TSTM WND DMG GREENVILLE 33.39N 91.05W
05/06/2009 WASHINGTON MS LAW ENFORCEMENT
ROOF DAMAGE TO A HOUSE AND SEVERAL TREES BLOWN DOWN.
0547 AM HAIL LAMONT 33.54N 91.08W
05/06/2009 E1.00 INCH WASHINGTON MS POST OFFICE
AT LEAST QUARTER SIZED HAIL...POSSIBLTY LARGER...DAMAGED
SOME CROPS.
0550 AM FLASH FLOOD 2 W CLEVELAND 33.74N 90.76W
05/06/2009 BOLIVAR MS EMERGENCY MNGR
SEVERAL ROADS CLOSED AND UNDER WATER ON THE WEST SIDE OF
CLEVELAND.
0554 AM TSTM WND DMG 6 NNW CARROLLTON 33.59N 89.96W
05/06/2009 CARROLL MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
0615 AM FLASH FLOOD RULEVILLE 33.72N 90.55W
05/06/2009 SUNFLOWER MS LAW ENFORCEMENT
A FEW FLOODED STREETS IN THE CITY OF RULEVILLE.
0628 AM TSTM WND DMG TCHULA 33.18N 90.22W
05/06/2009 HOLMES MS COUNTY OFFICIAL
A FEW TREES WERE BLOWN DOWN.
0635 AM TSTM WND DMG 4 E CARROLLTON 33.50N 89.85W
05/06/2009 CARROLL MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
0639 AM TSTM WND DMG 4 W VAIDEN 33.33N 89.82W
05/06/2009 CARROLL MS PUBLIC
A FEW LARGE TREES WERE BLOWN DOWN.
0640 AM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
05/06/2009 CHICOT AR EMERGENCY MNGR
NUMEROUS RDS ARE UNDER WATER WITH A FEW RDS DAMAGED. RDS
808 AND 815 HAVE THE WORST DAMAGE DUE TO FLOODING.
0645 AM TSTM WND DMG 3 W KILMICHAEL 33.44N 89.62W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS HENDREX RD.
0650 AM TSTM WND DMG WEST 33.20N 89.78W
05/06/2009 HOLMES MS PUBLIC
SEVERAL TREES DOWN AROUND WEST WITH A FEW ACROSS RDS.
0652 AM TSTM WND DMG 4 E POPLAR CREEK 33.35N 89.49W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
A FEW TREES DOWN ACROSS CROWDER RD.
0655 AM TSTM WND DMG 5 NE HESTERVILLE 33.21N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF ATTALA COUNTY.
0702 AM TSTM WND DMG 3 N KOSCIUSKO 33.10N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREE ON A HOUSE JUST NORTH OF KOSCIUSKO.
0703 AM TSTM WND DMG GREENVILLE 33.39N 91.05W
05/06/2009 WASHINGTON MS EMERGENCY MNGR
A TREE FELL ON A HOUSE IN THE LAKE MANOR SUBDIVISION
0705 AM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN IN THE VICINITY OF KOSCIUSKO
0707 AM TSTM WND DMG 4 S KOSCIUSKO 33.00N 89.59W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN ON THE NATCHEZ TRACE PARKWAY SOUTH OF
KOSCIUSKO.
0707 AM TSTM WND GST KOSCIUSKO 33.06N 89.59W
05/06/2009 E65.00 MPH ATTALA MS TRAINED SPOTTER
ESTIMATED 65 MPH WIND GUSTS IN THE KOSCIUSKO AREA WITH
WINDOWS BLOWN OUT OF A WAREHOUSE.
0715 AM FLASH FLOOD KILMICHAEL 33.44N 89.57W
05/06/2009 MONTGOMERY MS COUNTY OFFICIAL
SEVERAL RDS ARE FLOODED ACROSS THE COUNTY.
0720 AM TSTM WND GST STARKVILLE 33.46N 88.82W
05/06/2009 M45.00 MPH OKTIBBEHA MS TRAINED SPOTTER
0721 AM TSTM WND DMG ZAMA 32.97N 89.38W
05/06/2009 ATTALA MS EMERGENCY MNGR
PART OF A METAL ROOF WAS DAMAGED ON A BUILDING.
0721 AM TSTM WND DMG ZAMA 32.97N 89.38W
05/06/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 19 SOUTH IN THE ZAMA AREA.
0734 AM TSTM WND DMG LOUISVILLE 33.12N 89.05W
05/06/2009 WINSTON MS EMERGENCY MNGR
TREES AND POWERLINES DOWN THROUGHOUT WINSTON
COUNTY...WITH A FEW TREES ON HOUSES. POWER OUTAGES HAVE
ALSO BEEN REPORTED.
0735 AM TSTM WND DMG NOXAPATER 32.99N 89.06W
05/06/2009 WINSTON MS EMERGENCY MNGR
SEVERAL TREES DOWN IN THE NOXAPATER AREA.
0739 AM TSTM WND DMG 1 E STALLO 32.92N 89.08W
05/06/2009 NESHOBA MS EMERGENCY MNGR
LARGE PINE TREE DOWN A HALF MILE EAST OF HIGHWAY 15.
0747 AM TSTM WND DMG MASHULAVILLE 33.09N 88.74W
05/06/2009 NOXUBEE MS LAW ENFORCEMENT
TREES DOWN ON HOUSES IN THE MASHULAVILLE AREA.
0749 AM TSTM WND DMG 4 ESE NOXAPATER 32.97N 89.00W
05/06/2009 WINSTON MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ON HIGHWAY 393 IN EXTREME
SOUTHERN WINSTON COUNTY.
0755 AM TSTM WND DMG 4 W MACON 33.11N 88.63W
05/06/2009 NOXUBEE MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON HIGHWAY 14 WEST OF MACON.
0758 AM TSTM WND DMG BROOKSVILLE 33.23N 88.58W
05/06/2009 NOXUBEE MS LAW ENFORCEMENT
AN 18-WHEELER WAS FLIPPED OVER NEAR BROOKSVILLE.
0758 AM TSTM WND GST COLUMBUS 33.51N 88.40W
05/06/2009 E50.00 MPH LOWNDES MS EMERGENCY MNGR
ONE TREE FELL ON A TRANSFORMER.
0800 AM TSTM WND DMG 2 N MACON 33.14N 88.56W
05/06/2009 NOXUBEE MS TRAINED SPOTTER
TREES DOWN AND A HOG BARN LOST PART OF ITS ROOF.
0800 AM TSTM WND DMG 2 S MACON 33.09N 88.56W
05/06/2009 NOXUBEE MS TRAINED SPOTTER
TREES DOWN AND A CHICKEN HOUSE LOST PART OF ITS ROOF.
0808 AM TSTM WND DMG 6 NE PHILADELPHIA 32.84N 89.04W
05/06/2009 NESHOBA MS EMERGENCY MNGR
A PORCH WAS TORN OFF A RESIDENCE AND POWERLINES DOWN
SOUTH OF HIGHWAY 21 IN THE TOWN OF BOND.
0810 AM FLASH FLOOD HOLLANDALE 33.17N 90.85W
05/06/2009 WASHINGTON MS POST OFFICE
MANY ROADS FLOODED AROUND HOLLANDALE AND THE S PART OF
WASHINGTON CO.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:36 PM CDT | River Flood Warning | JAN | East Carroll | 30 days |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Madison, Tensas | 32 days |
| May 6, 8:09 AM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 4 hr |
| May 6, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 54 min |
| May 6, 10:37 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 53 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 46 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.